Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 15, 2011, 1:41 PM MST for 4 counties in Wyoming. It took effect at Nov 16, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 1:41 PM MST (20:41 UTC)
- In effect from
- Nov 16, 2011, 11:00 PM MST
- Expired
- Nov 16, 2011, 3:12 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS75 KCYS 152041 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 141 PM MST TUE NOV 15 2011 ...HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST WYOMING WEDNESDAY EVENING INTO THURSDAY... .AFTER A BRIEF LULL IN WINDS TONIGHT INTO WEDNESDAY MORNING...WEST WINDS WILL BE ON THE INCREASE AGAIN DURING THE EVENING HOURS THROUGH THURSDAY. THE INCREASE IN WINDS IS DUE TO A COLD FRONT THAT WILL APPROACH AND MOVE THROUGH MONTANA LATE WEDNESDAY NIGHT INTO THURSDAY. OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND POSSIBLY VEDAUWOO WILL BE THE FIRST LOCATIONS TO EXPERIENCE THESE INCREASING WINDS...AS EARLY AS WEDNESDAY EVENING. EVENTUALLY...THESE STRONG WINDS ARE EXPECTED TO REACH VALLEY FLOORS WEST OF THE LARAMIE RANGE THURSDAY MORNING AND PERSIST THROUGH THE LATE AFTERNOON. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS COULD CONTINUE INTO FRIDAY. WYZ106-110-116-161200- /O.NEW.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 141 PM MST TUE NOV 15 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...11 PM WEDNESDAY EVENING...PERSISTING THROUGH THURSDAY AFTERNOON. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS WILL CONTINUE INTO FRIDAY. * WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 70 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-105-109-115-117-161200- /O.NEW.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN...WHITAKER 141 PM MST TUE NOV 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...EARLY THURSDAY MORNING...PERSISTING THROUGH THE AFTERNOON. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS WILL CONTINUE INTO FRIDAY. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CLAYCOMB
2 follow-up statements
636 WWUS75 KCYS 160426 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 926 PM MST TUE NOV 15 2011 ...HIGH WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING WEDNESDAY EVENING AND THURSDAY... .AFTER A BRIEF LULL IN WINDS THROUGH EARLY WEDNESDAY...WEST WINDS WILL AGAIN BE ON THE INCREASE WEDNESDAY EVENING AND THURSDAY. WINDS WILL INITIALLY INCREASE NEAR ARLINGTON...OVER THE SOUTHERN LARAMIE RANGE AND IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX LATE WEDNESDAY EVENING. THESE WINDS WILL SPREAD OUT INTO LOWER ELEVATIONS WEST OF THE LARAMIE RANGE DURING THE DAY ON THURSDAY. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS COULD CONTINUE INTO FRIDAY. WYZ106-110-116-161500- /O.CON.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 926 PM MST TUE NOV 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...11 PM WEDNESDAY THROUGH 5 PM THURSDAY. * WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 70 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-105-109-115-117-161500- /O.CON.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN...WHITAKER 926 PM MST TUE NOV 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...5 AM THURSDAY THROUGH 5 PM THURSDAY. * WINDS...WEST AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
592 WWUS75 KCYS 161012 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 312 AM MST WED NOV 16 2011 ...HIGH WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING WEDNESDAY NIGHT AND THURSDAY... .A STRENGTHENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO PRODUCT STRONG WEST TO SOUTHWEST SURFACE WINDS WEDNESDAY NIGHT THROUGH THURSDAY. WINDS WILL INITIALLY INCREASE NEAR ARLINGTON...OVER THE SOUTHERN LARAMIE RANGE AND IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX WEDNESDAY NIGHT. THESE WINDS WILL SPREAD OUT INTO LOWER ELEVATIONS ALONG AND WEST OF THE LARAMIE RANGE DURING THE LATE MORNING ON THURSDAY...WITH THE PEAK WINDS EXPECTED IN THE AFTERNOON HERE. THESE WINDS LOOK TO DIMINISH THROUGH THURSDAY EVENING. WYZ109-161115- /O.CAN.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/ CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA 312 AM MST WED NOV 16 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. RECENT MODEL RUNS SHOW WINDS TO BE SLIGHTLY BELOW HIGH WIND CRITERIA...SO WILL CANCEL THE WATCH. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL ANTICIPATED IN THIS AREA THURSDAY AFTERNOON. $$ WYZ106-110-116-162300- /O.UPG.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/ /O.NEW.KCYS.HW.W.0049.111117T0700Z-111118T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 312 AM MST WED NOV 16 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG AFTER MIDNIGHT TONIGHT AND WILL CONTINUE THROUGH 6 PM THURSDAY. * WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE QUITE POSSIBLE. THE STRONGEST WINDS WILL OCCUR NEAR THE ARLINGTON AND BORDEAUX AREAS. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-115-117-162300- /O.UPG.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/ /O.NEW.KCYS.HW.W.0049.111117T1500Z-111118T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...LARAMIE... HORSE CREEK...HARRIMAN...WHITAKER 312 AM MST WED NOV 16 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG BY 8 AM THURSDAY AND WILL CONTINUE THROUGH 6 PM THURSDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RJM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 15, 1:28 PM MST, 13 minutes earlier.
Area forecast discussion, Nov 15, 1:28 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MST TUE NOV 15 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
WINDS LOOK TO RETURN AND INCREASE WEDNESDAY NIGHT INTO THURSDAY.
FORECAST CHALLENGES DEAL PRIMARILY WITH TIMING OF INCREASING WINDS
AND LOCATIONS WHERE THESE STRONG WINDS TAKE PLACE.
CURRENTLY...HAVE THE COLD FRONT THAT WENT THROUGH US YESTERDAY
HUNG UP ALONG THE LARAMIE RANGE. A SECONDARY FRONT PUSHING
SOUTHWARD THIS AFTERNOON FROM NEAR ABERDEEN SOUTH DAKOTA...
WESTWARD INTO THE NORTHERN NEBRASKA PANHANDLE...THEN NORTHWESTWARD
INTO SOUTHEASTERN MONTANA. ALONG THIS FRONT...AREAS OF VERY LIGHT
SNOW DEVELOPED THIS MORNING ACROSS NORTHERN CONVERSE AND NIOBRARA
COUNTIES WITH BOTH LUSK AND DOUGLAS REPORTING LIGHT SNOW. QUITE AN
EXTENSIVE AREA OF LOW CLOUDINESS BEHIND THE FRONT OVER SOUTHERN
MONTANA AND NORTHEASTERN WYOMING. WILL NEED TO WATCH THIS TONIGHT
FOR OUR AVIATION SITES.
FRONT MOVES SOUTH LATE THIS AFTERNOON AND SETS UP ALONG THE
EASTERN SLOPES OF THE LARAMIE RANGE. GIVES US A PRETTY GOOD SHOT
OF COLD AIR WITH 700MB TEMPERATURES FALLING TO -10 TO -12C TOWARDS
MIDNIGHT TONIGHT...THIS ROUGHLY 2 TO 4C COLDER THAN WHAT WE HAD
THIS MORNING. AS A RESULT...WE ARE LOOKING FOR OVERNIGHT LOWS TO
FALL INTO THE UPPER TEENS AND LOW 20S ACROSS MUCH OF THE CWA.
FRONT WILL BRING A TEMPORARY HALT TO THE STRONG WINDS WE HAVE BEEN
EXPERIENCING THE PAST SEVERAL DAYS. LULL IN WINDS NOT EXPECTED TO
LAST LONG THOUGH.
BY WEDNESDAY MORNING...UPPER SHORTWAVE PUSHES EAST AND NEXT
SURFACE FRONT MOVES INTO MONTANA DURING THE AFTERNOON. AS A
RESULT...WEST WINDS LOOK TO BEGIN PICKING UP BY MID AFTERNOON. BY
WEDNESDAY EVENING...GFS DEPICTING QUITE A TIGHT 700MB GRADIENT
DEVELOPING WITH 70MTRS BETWEEN CRAIG AND CASPER BY 06Z AND
MAINTAINS THROUGH THE DAY THURSDAY. 700MB WINDS INCREASE TO 55KTS
BY 06Z/11 PM WEDNESDAY NIGHT..PERSISTING INTO THURSDAY. 12Z NAM
WRKHGT PRODUCT SHOWING 850 AND 700MB HEIGHT GRADIENTS RESPONDING
AS WELL. THE 850MB GRADIENT PEAKS AT 66MTRS AROUND 18Z
THURSDAY...700MB AT 65 MTRS. WENT AHEAD WITH A HIGH WIND WATCH
STARTING AT OUR WIND PRONE AREAS AT 06Z...WITH VALLEY LOCATIONS
ALONG AND WEST OF THE LARAMIE RANGE BY 12Z THURSDAY MORNING. HAVE
WATCH RUNNING THROUGH 00Z FRIDAY/THURSDAY AFTERNOON...BUT WOULD
NOT BE SURPRISED TO SEE ANY FUTURE HEADLINES GET EXTENDED INTO
FRIDAY AS 700MB GRADIENT REMAINS STRONG AND 700MB WINDS ON THE GFS
REMAINING ABOVE 55KTS THROUGH FRIDAY MORNING. ATTENTION TURNS TO
THE EXTENDED AS A PACIFIC COLD FRONT BEGINS TO APPROACH FROM THE WEST.
.LONG TERM...FRIDAY THROUGH TUESDAY...
EFFECTS FROM NEXT SYSTEM WILL BEGIN TO AFFECT THE CWA DURING THE
DAY FRIDAY. INITIALLY...A COLD FRONT WILL SINK SOUTH ACROSS THE
CWA AND SHOULD LIE NEAR THE COLORADO BORDER BY EVENING. AREAS OF
LIGHT SNOW SHOULD BEGIN TO EDGE OVER THE NW PART OF THE CWA BY
LATE AFTERNOON...A LITTLE SLOWER THAN EARLIER PROJECTED. LIGHT
SNOW SHOULD THEN SPREAD ACROSS MOST OF THE CWA FRIDAY NIGHT INTO
SATURDAY AS SFC FRONT MOVES SOUTH AND LEAVES LOW LEVEL UPSLOPE
FLOW OVERRUN BY WSW UPPER FLOW. DECENT UPPER JET DYNAMICS SHOULD
ALSO COME INTO PLAY FOR A SHORT TIME WITH A BAND OF SNOW LIKELY
PROGRESSING ACROSS THE CWA. SYSTEM MOVING FAIRLY FAST THUS
SNOWFALL AMOUNTS SHOULD REMAIN GENERALLY MODEST. PCPN EXPECTED TO
DECREASE LATE SAT MORNING LEAVING SNOW SHOWERS PRIMARILY CONFINED
TO THE MTNS DURING THE AFTERNOON AND EVENING. SNOW SHOWERS SHOULD
CONTINUE OVER AND CLOSE TO THE MTNS SUNDAY AND SUNDAY NIGHT IN
FAVORABLE SW FLOW TRAJECTORIES OVER THE MTNS WITH COOL
TEMPERATURES OTHERWISE. MONDAY AND TUESDAY LOOKING TO BE MILDER
AND DRY AS CWA SHOULD LIE IN BETWEEN TWO STREAMS OF FLOW...ONE
ACROSS THE FAR NORTHERN SECTIONS OF THE COUNTRY AND THE OTHER
ACROSS THE SOUTH WITH NEXT UPPER SYSTEM MOVING ACROSS THE SOUTHERN
ROCKYS INTO THE SOUTHERN PLAINS.
&&
.AVIATION...18Z TAFS...
MAINLY VFR EXPECTED OVER ALL TERMINALS THROUGH WEDNESDAY THOUGH SOME
PATCHY MVFR CIGS OVER PARTS OF EAST CENTRAL WY TODAY. WEAK SFC COLD
FRONT WILL SINK SOUTH ACROSS THE PLAINS THROUGH THIS AFTERNOON.
GUSTY WINDS WILL ALSO CONTINUE INTO THIS EVENING AROUND THE MTNS.
&&
.FIRE WEATHER...
A BRIEF LULL IN THE WINDS EXPECTED THIS EVENING AND WEDNESDAY AS
HIGH PRESSURE TRACKS OVER SOUTHEAST WYOMING AND THEN SOUTH. STRONG
WINDS EXPECTED TO RETURN WEDNESDAY NIGHT AND PERSIST THROUGH
THURSDAY WITH ALL AREAS SEEING WIND GUSTS IN EXCESS OF 40 MPH
THROUGH THE DAY THURSDAY. NEXT CHANCE FOR SNOW LOOKS TO BE FRIDAY
NIGHT INTO SATURDAY AS A MOIST PACIFIC COLD FRONT BEGINS TO WORK
ITS WAY INTO THE AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM WEDNESDAY TO 5 PM THURSDAY FOR WYZ106-
WYZ110-WYZ116.
HIGH WIND WATCH FROM 5 AM THURSDAY TO 5 PM THURSDAY FOR WYZ104-
WYZ105-WYZ109-WYZ115-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...REHazardous weather outlook, Nov 15, 5:00 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MST TUE NOV 15 2011 WYZ101>119-161200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 500 AM MST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL AGAIN BE FOUND ACROSS MUCH OF THE AREA TODAY. THE STRONGEST WINDS ARE MAINLY EXPECTED ALONG AND NEAR INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS...WHERE GUSTS TO 50 MPH WILL BE COMMON TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BRIEF LULL FROM STRONG WEST WINDS IS EXPECTED ON WEDNESDAY... HOWEVER...WINDS WILL BEGIN TO INCREASE WEDNESDAY NIGHT. BY THURSDAY VERY STRONG WESTERLY WINDS WILL RETURN...WITH GUSTS OF 50 TO 60 MPH LIKELY...ESPECIALLY OVER HIGHER ELEVATIONS OF SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80. WINDS WILL DECREASE ON FRIDAY...WHILE CHANCES FOR SNOW BEGIN TO INCREASE. A PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS THE CENTRAL AND NORTHERN ROCKIES FRIDAY NIGHT AND INTO THE PLAINS SATURDAY. SNOW ACCUMULATIONS ARE POSSIBLE ACROSS OF MUCH OF SOUTHEAST WYOMING WITH THIS STORM SYSTEM...BUT THE GREATEST POTENTIAL FOR MODERATE TO HEAVY SNOW ACCUMULATIONS IS EXPECTED ACROSS THE MOUNTAINS AND AREAS MAINLY FROM CHUGWATER NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-161200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 500 AM MST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS THE CENTRAL AND NORTHERN ROCKIES FRIDAY NIGHT AND INTO THE PLAINS SATURDAY. SNOW ACCUMULATIONS ARE POSSIBLE INTO THE WESTERN NEBRASKA PANHANDLE ON SATURDAY. AT THIS TIME...SNOW ACCUMULATION WITH THIS SYSTEM ARE EXPECTED TO BE LIGHT TO MODERATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 15, 9:02 AM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MST TUE NOV 15 2011 WYZ110-115>118-151900- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE 902 AM MST TUE NOV 15 2011 THROUGH NOON...EXPECT STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH TO CONTINUE ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO ARLINGTON. A FEW ISOLATED GUSTS TO 65 MPH WILL BE POSSIBLE AS WELL...PARTICULARLY OVER THE INTERSTATE 80 SUMMIT AND NEAR ARLINGTON. THESE WINDS ARE EXPECTED TO DECREASE BY EARLY AFTERNOON DOWN TO 20 TO 25 MPH WITH GUSTS TO 45 MPH. THOSE TRAVELERS IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES NEED TO BE PREPARED FOR THESE SUDDEN WIND GUSTS THAT MAY TEND TO PUSH YOUR VEHICLES TOWARDS THE EAST SUDDENLY AND WITHOUT WARNING.
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.